Alert archive / Wisconsin / Gale Warnings in 2025

Gale Warning 22, NWS Green Bay, WI

December 27, 2025

NWS Green Bay, WI issued this gale warning at Dec 27, 2025, 2:40 PM CST. It took effect at Dec 29, 2025, 12:00 AM CST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2025, 2:40 PM CST (20:40 UTC)
In effect from
Dec 29, 2025, 12:00 AM CST
Expired
Dec 29, 2025, 9:04 PM CST
In force
21 hr
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Dec 27, 5:52 AM CST, 8 hours 48 minutes earlier. Its key messages:

  • Areas of freezing fog may create slippery conditions on untreated surfaces in north central and central WI this morning.
  • Winter Storm Watches have been posted for the entire forecast area, for the potential for heavy snow and considerable blowing and drifting snow, from late Sunday afternoon through Monday. Treacherous travel conditions are likely, and some tree damage and power outages are possible.
  • Strong northwest winds gusting to 35 to 50 mph inland, and gale or storm force gusts to 45 to 50 knots on Lake Michigan, are anticipated from late Sunday night through Monday evening.
  • A surge of below normal temperatures is likely towards the New Year's time frame. Wind chills as cold as 15 to 25 below zero are possible Thursday morning and Friday morning.
Area forecast discussion, Dec 27, 5:52 AM CST, 8 hours 48 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
552 AM CST Sat Dec 27 2025

Updated aviation portion for 12Z TAF issuance

.KEY MESSAGES...

- Areas of freezing fog may create slippery conditions on
  untreated surfaces in north central and central WI this morning.

- Winter Storm Watches have been posted for the entire forecast
  area, for the potential for heavy snow and considerable blowing
  and drifting snow, from late Sunday afternoon through Monday.
  Treacherous travel conditions are likely, and some tree damage
  and power outages are possible.

- Strong northwest winds gusting to 35 to 50 mph inland, and gale
  or storm force gusts to 45 to 50 knots on Lake Michigan, are
  anticipated from late Sunday night through Monday evening.

- A surge of below normal temperatures is likely towards the New
  Year's time frame. Wind chills as cold as 15 to 25 below zero
  are possible Thursday morning and Friday morning.

&&

.DISCUSSION...
Issued at 426 AM CST Sat Dec 27 2025

Changes with this forecast package: Have expanded the Winter
Storm Watch to the entire forecast area starting late Sunday and
continuing through Monday, for the potential for heavy snow or a
combination of snow and blowing and drifting snow. Have also
issued Gale/Storm Watches from late Sunday night through Monday
evening, with storm force gusts most likely near Deaths Door.

Areas of fog were forming over the northwest half of the forecast
area early this morning. Freezing fog and locally icy roads may
occur over parts of north central and central WI through the
morning hours. Elsewhere, widespread low stratus clouds covered
the region.

Despite developing southerly return flow today, a lack of deep
saturation will result in a dry day across most, if not all of the
forecast area. Highs should reach the middle to upper 30s.

Impacts of the incoming weekend system begin tonight, with pre-
frontal WAA leading to patchy light rain or drizzle. Low-level
thicknesses suggest all liquid precipitation, though spotty
freezing drizzle could occur in northern late tonight. Overall,
not expecting any significant impacts. That will change later
Sunday into Sunday night as a potent upper level low approaches
from the Northern Plains, inducing a rapidly deepening low
pressure system ("bomb" cyclone) that moves into the Lake Michigan
(interacting with the relatively warm waters) and Lower Michigan
areas Sunday night, then into southeast Ontario on Monday. Models
continue to trend higher with QPF/snowfall and winds, leading to
increased potential for heavy snowfall, strong winds, blowing and
drifting snow and possible gusts up to storm force on Lake
Michigan. Expecting a foot or more of snow over parts of Vilas
County (aided by lake-effect), 6 to 9 inches across the rest of
northern WI, and 4 to 6 inches farther south. With strong
northwest winds gusting to 35 to 50 mph inland, there is potential
for significant blowing and drifting snow, as well as tree damage
and power outages. The system winds down later Monday into Monday
night.

A clipper system passes north of the region Tuesday afternoon and
night, bringing a chance of snow followed by a surge of arctic air
for the New Year. This will bring renewed chances for lake-effect
snow in north central WI, as well as wind chills as low as 15 to
25 below zero later in the work week.

&&

.AVIATION...for 12Z TAF Issuance
Issued at 538 AM CST Sat Dec 27 2025

IFR/LIFR status covered the forecast area, with the exception of
the lakeshore, where MVFR ceilings were observed. Areas of fog and
freezing fog were reported over north central and central WI, with
vsbys mostly in the IFR/LIFR categories.

Low stratus (ranging from LIFR to MVFR) will persist through the
TAF period. Fog trends are a bit more problematic, as models are
quite pessimistic about significant improvement in vsbys. Suspect
there will be some improvement to MVFR/VFR during the late
morning and afternoon. Ceilings and vsbys should trend down again
after sunset, with periods of drizzle or very light rain
developing later in the evening and continuing overnight. Surface
temperatures should remain above freezing in most areas, so not
expecting any significant freezing precipitation tonight.

Southeast winds will gradually pick up today and continue into the
evening before diminishing. A brief period of borderline LLWS is
possible at the RHI TAF site later today, mainly from
20z/Sat-00z/Sun.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Sunday afternoon through Monday
afternoon for WIZ005-010-018.

Winter Storm Watch from Sunday evening through Monday afternoon
for WIZ011>013-019>021-031-037-045.

Winter Storm Watch from late Sunday night through Monday
afternoon for WIZ022-040-050.

Winter Storm Watch from Sunday afternoon through Monday morning
for WIZ030-035-036.

Winter Storm Watch from Sunday evening through Monday afternoon
for WIZ038-039-048-049-073-074.
&&

DISCUSSION.....Kieckbusch
AVIATION.......Kieckbusch
Hazardous weather outlook, Dec 27, 4:55 AM CST, 9 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
455 AM CST Sat Dec 27 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
455 AM CST Sat Dec 27 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Freezing fog may result in reduced visibilities and locally icy
roads over north central and central Wisconsin this morning.
Motorists should use caution.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A Winter Storm Watch has been issued for the entire area starting
late Sunday afternoon and continuing through Monday, due to the
potential for heavy snowfall, northwest winds gusting to 35 to 50
mph, and blowing and drifting snow. Treacherous travel conditions
are likely. Some tree damage and power outages will also be
possible.

A surge of arctic air arrives for the New Year's holiday next
week, with periods of wind chill values as low as 15 to 25 below
zero anticipated Thursday and Friday mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed today or tonight.

LMZ521-522-541>543-281100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
455 AM CST Sat Dec 27 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Northwest gales or storm force gusts are possible late Sunday
night through Monday evening. The best potential for storm force
gusts will be near Deaths Door. Freezing spray will also be
possible during this time frame. Gale and Storm Watches have been
posted.

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 9:51 PM CSTSmall Craft AdvisoryGRB32 hr
Dec 27, 3:47 AM CSTGale WatchGRB11 hr
Dec 27, 3:47 AM CSTStorm WatchGRB11 hr
Dec 27, 2:14 PM CSTWinter Storm WarningGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more49 hr
Dec 27, 2:40 PM CSTStorm WarningGRB44 hr
Dec 27, 4:50 PM CSTDense Fog AdvisoryGRBLincoln, Marathon, Portage, Wood9 hr

Nearby

Gale Warnings in Wisconsin, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.